4 yr. old with large red seeping rash after immunizations...
My 4 year old daughter had her round of immunizations approximately
1 1/2 weeks ago. She received the whole series appropiate for her age range.
She did receive the DTaP instead of the DTP because of a severe reaction
involving a fever of 105F. and seizures when she received her shots around
the two year mark.
This time she had no reaction like described above, but she does have
about 14 red, raised, seeping, rash-like, sores all centered around her
upper left trunk, near her armpit. She is displaying no other symptoms
and she did not have a reaction of any other sort. Is this a normal
reaction, or should I be concerned? I appreciate any time involved in
responding to this post.
Dear Laurel :
Thank you for your question.
The appearance of this rash maybe coincidental at this point . It is known that DTP vaccine has been associated with some adverse reactions , the common ones include high fever , induration , redness at the site of injection , drowziness , fretfulness ,vomiting and crying. These adverse reactions tend to subside spontaneously with no sequale and are not considered contraindications to subsequent vaccinations. DTaP has considerably reduced those adverse effects.
Allergic reactions are very rare , and anaphylaxis is one of the rarest forms of allergy due to the pertussis vaccine. Hives have also been considered as an allergic reaction but tend to show up within minutes after the vaccine administration. Some appear later but again in the form of hives rather than oozing lesions .
It's best to have her doctor take a look at these lesions . It's tough to identify them from a written description , but with seeping sores , the possibility of Varicella zoster ( localized reactivation of chicken pox if she has had them before or to the varicella vaccine if she received that vaccine with her last immunization is a possibility ) . Treatment is symptomatic to relieve the pain associated with the sores.
Other causes not related to immunizations include an allergic atopic or contact dermatitis , or a bullous impetigo ( which is a local bacterial infection ) . Both require a prescription medication based on your physician's recommendation.
Thank you again and hope to hear from you soon.
Disclaimer : this information is posted for educational purposes only.
Keywords : (adverse effects)to immunizations*( General Pediatrics),Varicella zoster*( Dermatology)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.